Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 8, NWS Albany, NY

June 3, 2014Columbia County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this flash flood warning at Jun 3, 2014, 5:45 PM EDT for Columbia County, New York; Berkshire County, Massachusetts. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2014, 5:45 PM EDT (21:45 UTC)
Expired
Jun 3, 2014, 8:45 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Berkshire County, MA, Columbia County, NY

The radar

The Albany radar (KENX), 64 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:00 PM EDTFLASH FLOODRichmond, MALENOX ROAD CLOSED DUE TO FLOODING.
Jun 3, 7:00 PM EDTFLASH FLOODWest Stockbridge, MAROAD WASHOUT ALONG LENOX BRANCH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WGUS51 KALY 032145
FFWALY
MAC003-NYC021-040045-
/O.NEW.KALY.FF.W.0008.140603T2145Z-140604T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
545 PM EDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CHATHAM...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...PITTSFIELD...NORTH ADAMS...GREAT
  BARRINGTON...

* UNTIL 845 PM EDT

* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING.    
  DOPPLER RADAR RAINFALL ESTIMATES INDICATE ONE TO TWO INCHES OF     
  RAIN HAVE FALLEN WITH AN ADDITIONAL INCH OF RAIN POSSIBLE OVER THE 
  NEXT FEW HOURS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLIAMSTOWN...PITTSFIELD...HANCOCK...CHESHIRE...ADAMS AND NEW     
  LEBANON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4205 7312 4206 7348 4224 7369 4249 7354
      4250 7349 4251 7336 4252 7335 4275 7326
      4274 7301 4268 7301

$$

IRL
1 follow-up statement
352 
WGUS71 KALY 040036
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
836 PM EDT TUE JUN 3 2014

MAC003-NYC021-040045-
/O.EXP.KALY.FF.W.0008.000000T0000Z-140604T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-COLUMBIA NY-
836 PM EDT TUE JUN 3 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT FOR EASTERN
COLUMBIA AND BERKSHIRE COUNTIES...

THE THUNDERSTORMS THAT PRODUCED THE FLASH FLOODING ACROSS THE WARNED 
AREA HAVE MOVED EAST OF THE AREA. WHILE ADDITIONAL SHOWERS AND 
THUNDERSTORMS WILL STILL BE POSSIBLE...FLASH FLOODING IS NOT 
EXPECTED TO OCCUR.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4205 7312 4206 7348 4224 7369 4249 7354
      4250 7349 4251 7336 4252 7335 4275 7326
      4274 7301 4268 7301

$$

IRL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:50 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 3, 4:50 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT TUE JUN 3 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY A SLOW MOVING
COLD FRONT ACROSS THE REGION OVERNIGHT. LOCALLY HEAVY DOWNPOURS AND
GUSTY WINDS WILL ACCOMPANY SOME OF THE STORMS. THE FRONT WILL MOVE
EAST OF THE REGION WEDNESDAY...WITH A LULL IN THE PRECIPITATION.
HOWEVER...A WAVE OF LOW PRESSURE PASSING SOUTH OF THE REGION WILL
BRING A STEADY RAINFALL FOR LATE WEDNESDAY NIGHT INTO MUCH OF
THURSDAY...ALONG WITH MUCH COOLER TEMPERATURES. GRADUAL IMPROVEMENT
IS EXPECTED FOR FRIDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 445 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO
SLOWLY MOVE EAST...GENERALLY LOCATED NEAR AND IMMEDIATELY WEST OF
THE HUDSON RIVER...FROM NORTH TO SOUTH FROM THE ADIRONDACKS INTO THE
MID HUDSON VALLEY. THE TALLEST STORMS/CORES APPEAR TO BE CLOSE TO
THE CAPITAL REGION. LOCALLY INTENSE DOWNPOURS...FREQUENT CG/S...AND
STRONG WIND GUSTS WILL LIKELY ACCOMPANY THE STRONGER STORMS.

AS AN OUTFLOW BOUNDARY EXTENDING E FROM THIS LINE ENCOUNTERS THE
HIGHER TERRAIN OF THE TACONICS/BERKSHIRES AND SOUTHERN GREEN
MTNS...IT IS POSSIBLE THAT NEW CELLS RAPIDLY DEVELOP OVER THE NEXT
1-2 HOURS.

THIS ENTIRE BAND OF SHOWERS AND STORMS WILL CONTINUE MOVING
EAST...SHIFTING MAINLY E OF THE HUDSON RIVER BETWEEN 6 AND 8
PM...AND EVENTUALLY EAST OF WESTERN NEW ENGLAND BETWEEN 8 AND 10 PM.
A BRIEF BREAK IN THE SHOWERS/STORMS IS THEN EXPECTED ACROSS WESTERN
AREAS FOR SEVERAL HOURS BEHIND THIS INITIAL BAND. HOWEVER...AS THE
ACTUAL COLD FRONT AND BETTER UPPER LEVEL FORCING/MID LEVEL HEIGHT
FALLS/OVERSPREAD THE REGION FROM THE WEST...ADDITIONAL...SCATTERED
SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP AND/OR MOVE ACROSS
THE REGION...ESP BETWEEN 10 PM AND 2 AM. GIVEN SOME COOLING
ALOFT...AND ALSO SLIGHTLY STRONGER WINDS...STILL CAN NOT RULE OUT
SOME GUSTY WINDS WITH THESE ADDITIONAL TSTMS...OR EVEN SOME HAIL.

EVENTUALLY...THE COLD FRONT WILL MOVE EAST ACROSS THE REGION AFTER
MIDNIGHT...ESP BETWEEN 2 AND 4 AM. IN ITS WAKE...STRONG MID LEVEL
SUBSIDENCE MAY ALLOW FOR SOME RAPID CLEARING. THIS COULD SET THE
STAGE FOR SOME DENSE FOG FORMATION...ALTHOUGH MESOSCALE MODELS
SUGGEST THAT SOME RATHER BRISK WINDS DEVELOP AS THE FRONT PASSES
THROUGH. SO...FOG POTENTIAL IS SOMEWHAT LOW CONFIDENCE...BUT WILL
INCLUDE AT LEAST PATCHY MENTION AROUND DAYBREAK. ASSUMING SOME
CLEARING DEVELOPS CLOSE TO DAYBREAK...TEMPS SHOULD FALL INTO THE 50S
IN MOST AREAS...PERHAPS HOLDING CLOSER TO 60 ACROSS PORTIONS OF THE
MID HUDSON VALLEY REGION.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
WEDNESDAY...SOME SHOWERS MAY LINGER IN THE MORNING HOURS ACROSS
PORTIONS OF SOUTHERN VT/WESTERN MA. OTHERWISE...EXPECT PARTLY/MOSTLY
SUNNY SKIES FOR A PERIOD...BEFORE HIGH/MID LEVEL CLOUDS OVERSPREAD
THE REGION IN THE AFTERNOON. ADDITIONAL CU/STRATO-CU MAY ALSO
DEVELOP DURING THE LATE MORNING/AFTERNOON...ESP ACROSS THE SOUTHERN
ADIRONDACKS...WHERE ISOLATED SHOWERS/SPRINKLES COULD OCCUR. MAX
TEMPS SHOULD REACH THE MID 70S TO LOWER 80S...WARMEST IN VALLEYS.
HIGHEST ELEVATIONS ACROSS THE ADIRONDACKS AND SOUTHERN VT MAY ONLY
REACH 65-70.

WED NT-THU...MOST GLOBAL MODELS AND ENSEMBLE SUITES SUGGEST A WAVE
OF LOW PRESSURE SLIDES EAST FROM THE OHIO VALLEY REGION...TOWARD THE
NORTHERN MID ATLANTIC COAST. THERE APPEAR TO BE SOME MINOR
CONVECTIVE FEEDBACK ISSUES WITH HOW THE MODELS SEEM TO
RESOLVE/ENHANCE THIS OVERALL WAVE...BUT OVERALL IT APPEARS THAT WITH
THE TRACK OF A SFC LOW AS SUGGESTED BY THE MODELS...OUR REGION
SHOULD UNDERGO A WIDESPREAD STRATIFORM RAINFALL...WITH THE HEAVIEST
RAIN EXPECTED FOR AREAS NEAR AND SOUTH OF INTERSTATE 90. ASSUMING
THIS OCCURS...RAINFALL AMTS OF ONE HALF TO ONE AND ONE HALF INCHES
ARE EXPECTED FOR CENTRAL AND SOUTHERN AREAS...WITH MAINLY LESS THAN
ONE HALF INCH FURTHER SOUTH. THE MODELS SUGGEST THAT ITS A RATHER
COMPACT WAVE...SO ANY SHIFT SLIGHTLY FURTHER SOUTH COULD DIMINISH
THE RAINFALL AMTS AND CHANCES ACROSS NORTHERN AREAS. EVEN IF THE
MAIN PORTION OF THIS COMPACT WAVE PASSES FURTHER SOUTH...AN UPPER
LEVEL TROUGH IS EXPECTED TO ADVANCE E/SE ACROSS THE REGION...SO
SHOWERS WOULD STILL APPEAR LIKELY ACROSS THE REGION...JUST NOT AS
WIDESPREAD OR AS PERSISTENT AS WITH THE SOUTHERN WAVE. TEMPS SHOULD
BE RATHER COOL...ESP ON THU...ASSUMING THE STEADY RAIN OCCURS...WITH
MAX TEMPS MAINLY IN THE 60-65 RANGE...WITH SOME HIGHER ELEVATIONS
POSSIBLY ONLY REACHING THE 50S. EVEN COOLER MAX TEMPS COULD OCCUR IF
THE RAINFALL AND THICK CLOUDS PERSIST. WED NT TEMPS ARE EXPECTED TO
FALL INTO THE LOWER/MID 50S.

THU NT...ANY RAIN OR SHOWERS SHOULD TAPER OFF. CLOUDS MAY HANG TOUGH.
TEMPS SHOULD FALL INTO THE UPPER 40S TO MID 50S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MUCH OF THE LONG TERM WILL FEATURE A FAIRLY PROGRESSIVE MID/UPPER
TROPOSPHERIC FLOW ACROSS THE NORTHERN CONUS. AS LONG AS THIS PATTERN
CONTINUES...WITHOUT MUCH BUCKLING OF THE UPPER LEVEL FLOW...IT
APPEARS THAT AFTER SOME RESIDUAL CLOUDS AND PERHAPS ISOLATED SHOWERS
FRIDAY...GENERALLY FAIR AND WARM CONDITIONS SHOULD DOMINATE
SATURDAY...AND AT LEAST MOST OF SUNDAY. THERE IS SOME POSSIBILITY
THAT THE NEXT WAVE APPROACHING FROM THE WEST BRINGS SOME CLOUDS INTO
THE REGION LATER SUNDAY...BUT FOR NOW...HAVE KEPT THINGS DRY.
SHOWERS AND SOME THUNDERSTORMS MAY THEN IMPACT THE REGION SUNDAY
NIGHT INTO MONDAY...BEFORE A RETURN TO SEASONABLY WARM AND FAIR
WEATHER RETURNS BY TUESDAY.

SHOULD THE FLOW BE A LITTLE FASTER OVER THE WEEKEND...THEN THE
THREAT OF LATE DAY CLOUDS AND EVEN SHOWERS COULD INCREASE FOR
SUNDAY...BUT AGAIN...BASED ON CURRENT TIMING...HAVE HELD OFF ANY
MENTION UNTIL AFTER SUNSET.

TEMPS THROUGH THE PERIOD SHOULD INITIALLY BE ON THE COOL SIDE
FRI/FRI NT...AS AN UPPER LEVEL COLD POOL REMAINS NEARBY. SO...MAX
TEMPS ON FRI SHOULD RANGE FROM THE LOWER/MID 70S IN VALLEYS...WITH
MAINLY 60S ACROSS HIGHER ELEVATIONS. IT ALSO MAY BE A BIT BREEZY ON
FRI GIVEN A SOMEWHAT TIGHT LOW LEVEL PRESSURE GRADIENT ACROSS THE
REGION. FRI NT/SAT AM MINS SHOULD FALL INTO THE LOWER/MID 50S...WITH
SOME 40S POSSIBLE ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS...AND
HIGHER ELEVATIONS ACROSS SOUTHERN VT/WESTERN MA. MAX TEMPS ON SAT
SHOULD REACH AROUND 80 IN VALLEYS...AND 70S ELSEWHERE...AND SHOULD
WARM INTO THE LOWER/MID 80S BY SUNDAY...EXCEPT 75-80 FOR HIGHER
ELEVATIONS. OVERNIGHT MIN TEMPS FOR SUN AM SHOULD BE IN THE
LOWER/MID 50S...WITH SOME 40S POSSIBLE ACROSS THE SOUTHERN
ADIRONDACKS.

FOR MON...MAX TEMPS SHOULD BE MAINLY IN THE 75-80 RANGE IN VALLEYS
AND UPPER 60S TO LOWER 70S ACROSS HIGHER TERRAIN. MAX TEMPS WILL
THEN COOL OFF A BIT BY TUE...WITH MAINLY LOWER/MID 70S IN
VALLEYS...AND 65-70 ACROSS HIGHER ELEVATIONS. MIN TEMPS FOR MON AM
SHOULD FALL INTO THE 55-60 RANGE...WITH MAINLY 50S FOR MON NT/TUE AM.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
CONVECTION HAS FIRED UP MAINLY TO THE WEST OF HUDSON RIVER VALLEY
IN THE MOST UNSTABLE AIR WELL AHEAD OF AN APPROACHING COLD FRONT.
STORMS ARE MOVING TO THE NORTHEAST. THE MESOSCALE MODELS ARE IN GOOD
AGREEMENT MOVING THE ORGANIZED CONVECTION THROUGH KALB...KGFL AND
KPOU BETWEEN 19Z-23Z AND AT KPSF 20Z-00Z. THEY ALSO INDICATE A BRIEF
BREAK/LULL WITH ANOTHER ROUND OF CONVECTION WITH THE COLD FRONT
ITSELF FROM 03Z-05Z AT KALB...KGFL AND KPOU AND 04-06Z AT KPSF. THE
STORMS WILL BE CAPABLE OF PRODUCING MVFR-IFR CONDITIONS WHERE THEY
OCCUR ALONG WITH HEAVY RAINFALL. ANY IFR CONDITIONS SHOULD BE BRIEF
AND HAVE NOT BEEN INCLUDE IN THE TAFS. WITH THE PASSAGE OF THE COLD
FRONT THE THREAT FOR SHOWERS WILL COME TO AN END...HOWEVER A
PERIOD OF MVFR CONDITIONS ARE EXPECTED OVERNIGHT DUE TO VISIBILITY
AND CEILINGS. VFR CONDITIONS ARE EXPECTED TO RETURN BY AROUND 12Z
WEDNESDAY THEN PERSIST INTO AFTERNOON AS HIGHER PRESSURE BUILDS IN.

SOUTHERLY WINDS OF 5 TO 10 KNOTS ARE EXPECTED TO LIGHT AND VARIABLE
OVERNIGHT AS THE COLD FRONT SLOWLY MOVES ACROSS EAST CENTRAL NEW
YORK. WESTERLY WINDS OF 5 TO 10 KNOTS WEDNESDAY WITH A MORE SOUTHERLY
FLOW AT KGFL.

OUTLOOK...
WED NIGHT-THU: HIGH OPERATIONAL IMPACT. LIKELY RA.
THU NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.
FRI: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
FRI NIGHT-SUN: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL PERSIST INTO TONIGHT AS A SLOW
MOVING COLD FRONT PASSES THROUGH. ANOTHER PERIOD OF STEADY RAIN IS
EXPECTED FOR LATE WED NT INTO THU.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL DECREASE IN AREAL COVERAGE FROM W
TO E OVERNIGHT AS A COLD FRONT PASSES THROUGH. AVERAGE RAINFALL
AMTS OF ONE HALF...TO ONE INCH ARE EXPECTED...BUT LOCALLY MUCH
HIGHER AMTS WILL BE POSSIBLE...ESP IN ANY AREAS WHERE
THUNDERSTORMS REPEATEDLY MOVE ACROSS. PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AND URBAN AREAS ARE LIKELY. IN
ADDITION...ISOLATED FLASH FLOODING WILL REMAIN POSSIBLE.

ANOTHER PERIOD OF RAIN IS EXPECTED FOR LATE WED NT INTO THU...AS A
LOW PRESSURE SYSTEM PASSES SOUTH OF THE REGION. ADDITIONAL
RAINFALL AMTS OF 0.50-1.50 ARE EXPECTED FOR AREAS NEAR AND SOUTH
OF INTERSTATE 90...WITH THE GREATEST AMTS EXPECTED ACROSS THE SE
CATSKILLS...MID HUDSON VALLEY REGION AND NW CT. IF TIS LOW TRACKS
ANY FURTHER NORTH...THE HEAVIER RAINFALL AMTS MAY ALSO SHIFT
NORTH. THESE RAINFALL AMTS WILL LIKELY CAUSE SOME MINOR RISES ON
AREA RIVERS/STREAMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
THE MONTHLY CLIMATE REPORTS FOR MAY 2014 AND THE SEASONAL CLIMATE
REPORTS FOR METEOROLOGICAL SPRING (MARCH-APRIL-MAY) WERE ISSUED ON
JUNE 1ST FOR ALBANY NY, GLENS FALLS NY, POUGHKEEPSIE NY, BENNINGTON
VT AND PITTSFIELD MA.

NOTE: THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY WORKED
WITH THE NOAA NATIONAL CLIMATIC DATA CENTER TO RECONSTRUCT/CORRECT
THE BAD TEMPERATURE DATA FOR GLENS FALLS FROM A NEARBY STATION FOR
THE PERIOD FROM APRIL 17TH THROUGH MAY 20TH DUE TO A PROBLEM WITH
THE ASPIRATOR FAN WHICH RESULTED IN ABNORMALLY WARM AIR BEING
DIRECTED OVER THE THERMOMETER. THE MONTHLY CLIMATE REPORT FOR APRIL
2014 FOR GLENS FALLS WAS REISSUED ON MAY 29TH. IF YOU HAVE
QUESTIONS...PLEASE CALL RAYMOND OKEEFE...METEOROLOGIST IN
CHARGE...NATIONAL WEATHER SERVICE IN ALBANY AT 518 435 9566.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...KL
AVIATION...IAA
FIRE WEATHER...KL
HYDROLOGY...KL
CLIMATE...
Hazardous weather outlook, Jun 3, 4:54 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
454 PM EDT TUE JUN 3 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
454 PM EDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THIS
EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS
AND LOCALLY HEAVY DOWNPOURS WHICH MAY LEAD TO SOME FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING CAN NOT BE
RULED OUT. STORMS WILL MOVE TO THE NORTHEAST AT 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ALTHOUGH A WIDESPREAD RAINFALL IS EXPECTED WEDNESDAY NIGHT INTO
THURSDAY...THE THREAT FOR WIDESPREAD HAZARDOUS IS LOW AT THIS TIME.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 3, 5:04 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     LIGHTNING        SAUGERTIES              42.07N  73.95W
06/03/2014                   ULSTER             NY   TRAINED SPOTTER

            WIRES DOWN FISHCREEK RD AND HIGHWOODS RD

&&

EVENT NUMBER ALY1400088

IAA
Local storm report, Jun 3, 5:20 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
520 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     ALBANY                  42.66N  73.78W
06/03/2014                   ALBANY             NY   NWS EMPLOYEE

            TREE LIMBS AND WIRES DOWN BERKSHIRE BLVD AND COLONIAL
            AVE

&&

CORRECTED REMARKS

EVENT NUMBER ALY1400087

IAA
Special weather statement, Jun 3, 5:22 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
522 PM EDT TUE JUN 3 2014

NYZ043-054-084-VTZ013-032200-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
EASTERN RENSSELAER NY-
522 PM EDT TUE JUN 3 2014

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED
NEAR BENNINGTON...AND MOVING NORTHEAST AT 20 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
6 MILES SOUTHEAST OF SHAFTSBURY BY 545 PM EDT
8 MILES SOUTHEAST OF ARLINGTON BY 555 PM EDT

LAT...LON 4326 7281 4326 7285 4312 7287 4312 7300
      4293 7300 4278 7313 4279 7340 4299 7346
      4334 7331 4333 7325 4332 7325 4331 7283
      4329 7281
TIME...MOT...LOC 2122Z 222DEG 17KT 4287 7319

IRL
Local storm report, Jun 3, 5:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      DUANESBURG              42.76N  74.13W
06/03/2014                   SCHENECTADY        NY   FACEBOOK

            FLOODING ROUTE 20 FROM ROUTE 7 TO SCHOHARIE TURNPIKE
            COUNTY RD 74

&&

EVENT NUMBER ALY1400089

IAA
Local storm report, Jun 3, 5:32 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
532 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLASH FLOOD      GLENVILLE               42.93N  74.05W
06/03/2014                   SCHENECTADY        NY   FACEBOOK

            THREE FEET WATER ON GLENRIDGE RD AT ROUTE 50

&&

EVENT NUMBER ALY1400090

IAA
Local storm report, Jun 3, 5:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
544 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     CAREY CORNER            42.37N  73.35W
06/03/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREES AND WIRES DOWN AT CHEEVER RD AND SWAMP RD

&&

EVENT NUMBER ALY1400091

IAA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:45 PM EDTSpecial Weather StatementALYFulton, Montgomery, Schenectady60 min
Jun 3, 2:24 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Montgomery6 hr
Jun 3, 2:24 PM EDTSpecial Weather StatementALYMontgomery, Schoharie66 min
Jun 3, 2:48 PM EDTSpecial Weather StatementALYWarren57 min
Jun 3, 3:09 PM EDTFlash Flood WarningALYFulton, Montgomery, Saratoga, Schenectady, Schoharie6 hr
Jun 3, 3:18 PM EDTSpecial Weather StatementALYSchenectady, Schoharie57 min
Jun 3, 3:27 PM EDTAreal Flood AdvisoryALYAlbany, Saratoga, Schenectady, Schoharie6 hr
Jun 3, 3:41 PM EDTSpecial Weather StatementALYAlbany, Saratoga, Schenectady34 min
Jun 3, 3:44 PM EDTSpecial Weather StatementALYDutchess31 min
Jun 3, 3:48 PM EDTSpecial Weather StatementALYAlbany, Saratoga, Schenectady27 min
Jun 3, 3:56 PM EDTFlash Flood WarningALYAlbany, Saratoga, Schenectady, Schoharie6 hr
Jun 3, 4:15 PM EDTSpecial Weather StatementALYGreene30 min
Jun 3, 4:30 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady60 min
Jun 3, 4:46 PM EDTSpecial Weather StatementALYColumbia29 min
Jun 3, 5:09 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster66 min
Jun 3, 5:38 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Rensselaer6 hr
Jun 3, 6:17 PM EDTSpecial Weather StatementALYBerkshire28 min

Nearby

Flash Flood Warnings in New York, 2014Flash Flood Warnings in Massachusetts, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.